Article

Fixed Drug Eruption Caused by Etoricoxib

Niya Catherine1★★ Corresponding author

  1. 1Department of Pharmacology, Sri Aurobindo Hospital, Indore, Madhya Pradesh, INDIA.

CORRESPONDENCE

Niya Catherine

Department of Pharmacology, Sri Aurobindo Hospital, Indore, Madhya Pradesh, INDIA.

niyacatherine666@gmail.com

Received: 28-11-2025; Revised: 15-12-2025; Accepted: 06-02-2026.

Volume 19, Issue 3 · pp. 395–396 · PUBLISHED · DOI: 10.5530/ijopp.20260477

View on IJPP original site ↗

ABSTRACT

Etoricoxib is a COX 2 selective inhibitor it has one of the highest cox 2 selectivity and is one of the newer coxib class drug. Etoricoxib is an orally active cox 2 selective inhibitor that acts by blocking the cox 2 enzyme thereby reducing the formation of pro inflammatory prostaglandins without significantly affecting cox 1, which helps maintain GI protection and platelet function. Etoricoxib belongs to the NSAIDS class and exhibits anti-inflammatory, analgesic and antipyretic properties. A 56-year-old female patient was admitted for the management of hypertension. During her history taking she reported a highly pigmented deep bruise in her right thigh. She was diagnosed with osteoarthritis 2 years back and had been taking oral Etoricoxib 90 mg for pain management for the past 1 year. Overtime she noticed that a black discoloured bruise started appearing on her upper thigh. On examination it was confirmed that a fixed drug eruption was likely caused by prolonged Etoricoxib use. The medication was discontinued and tramadol 40 mg was prescribed for pain relief. Fusidic acid cream was applied locally to aid skin recovery. This case highlights the importance of use of NSAIDS like Etoricoxib particularly in long term therapy. Prolonged use can lead to adverse effects such as fixed drug eruptions and unexplained bruising. Regular monitoring, early identification of side effects and timely withdrawal of the offending drug are essential to prevent complications and ensure patients.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Catherine, N. (). Fixed Drug Eruption Caused by Etoricoxib. Indian Journal of Pharmacy Practice, 19(3), 395–396. https://doi.org/10.5530/ijopp.20260477